MAUDE Adverse Event Report: COOK INC ENDOSCOPIC CHOLANGIOGRAPHY SET; GBZ CATHETER, CHOLANGIOGRAPHY

COOK INC ENDOSCOPIC CHOLANGIOGRAPHY SET; GBZ CATHETER, CHOLANGIOGRAPHY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information: date of the event reported as (b)(6) 2017.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that twelve (12) endoscopic cholangiography set proximal connectors were loose and prone to leaking.The condition persists even after reportedly tightening the connections.It is not known when the device condition was identified nor the actions taken to address the issue.There are no reported adverse patient consequences.The product is not available for evaluation.
 
Additional Manufacturer Narrative
A review of compliant history, device history record, documentation, drawing, manufacturing instructions, and quality control data was conducted during the investigation.The complaint device was not returned and the photos of the complaint device are not available.Device is not expected to be returned.The device history record for set lot number 7422537 and component lot number ic7339100 were reviewed.A search of complaint records indicates that this is the only complaint on the either lot numbers at the time of investigation.One potentially related non-conformance was reported for the component lot number where it was detected that a device was missing an o-ring.The endoscopic cholangiography catheter uses an o-ring joint design which requires a rigid mechanical mounting that applies a predictable deformation to the o-ring.This feature allows for adjustment of the catheter length at the proximal end.Tightening the fitting introduces a mechanical stress at the o-ring contacting surfaces.As long as the pressure of the fluid being contained does not exceed the contact stress of the o-ring, leaking would not occur.It is possible that the catheter length was adjusted by the user and the fitting was not re-tightened enough to fully compress the o-ring to the mating surface, thus creating a channel for leakage to occur.It is also possible that the o-ring component was omitted from the device during manufacturing.Based on the available information, it is not clear if the leading cause to this event might be technique related, procedure related, or device related.Based on the provided information, no product returned, and the investigation, a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
ENDOSCOPIC CHOLANGIOGRAPHY SET
Common Device Name
GBZ CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6427219
Report Number1820334-2017-00534
Device Sequence Number37063
Product Code GBZ
UDI-Device Identifier00827002031005
UDI-Public(01)00827002031005(17)191107(10)7422537
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberECS-400-JHH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1